I have been on Oxycodone, Hydrocodone, Tramadol, Diazepam, Baclofen now for a little over a year. Last year around this time I fell and broke tail bone. With that came three bulging discs in my lower back, left hip flexer problems, and my SI joint (sacroiliac) in my pelvis won't stay in place. All of these is issues have been going on since Janruary of 2011. I have been going to pt since March with two different specialists, had many cortozone shots, and SI joint injections. In April all of these problems should be fixed because I am having my SI joint in my pelvis fused together. I am still able to tell when the narcotics are in my system and when they are not. When they are not in my system I get sever headaches, I feel a bit hostile and people can tell that and ask me if something is "wrong". However, when I do take them I am the complete opposite. The days that I work I don't take anything except at night to take the edge off so I can get some sleep. The days that I don't work I feel like I am playing the catch-up game on my pain management. On those days I take the medicine closer together. It's perscribed for every 6 hours and I end up taking in every 4.5-5 hours so I can stay pain free for most of the day. Any advise or direction as to where i need to go with this? I don't want to stop taking the pain medicine due to the amount of pain I am in but at the same time I don't know if the pain medicine is causing my mood changes. If someone could help shed some light as to what narcotics can do to personalities and mood changes that would be great.
13 Jan 2012
Hi htviolet this is my third and last attempt to answer your question... I will just keep it simple you sound a bit like I did when I found this site.soooo I will just share this if you think you may be taking too many meds.or that your personality is changed by them it is the time to take a hard look at what your body needs and what your body is craving... no judging just some food for thought... I certainly can understand why you are on pain meds but is this a answer you are looking for?if so just keep posting and we are always here to help ,take care of yourself c if you don't like my answer no worries just trying to help,peace,either way I want you to feel better..
13 Jan 2012
Lauries answer is right on. Hopefully the surgery will resolve you pain problems. You didn't mention what type of work you do, but if it's with your back at all you will have to very careful if you are having a fusion. what can & usually does happen if you are not carful or taught how to lift etc... even at home doing things,(lift with you legs by bending)you can damage the next level up as it puts lots of strees on that level & it can rupture prety easy.As far as the pain pills I agree with Laurie right on. You may have to take them for a while after your surgery to help with that pain too & maybe a little more often, but once your pain gets to a managable level you should be able to waen off of the pain pills. 5mg is not a high dose nor is 10 exceptionaly high, but they can be easily get to be a problem, but it sounds like you have it under control already. I don't beliee you have a problem now.
If you are in that much pain & I have been there, you do what you haft to do. At least you don't take them at work so you have a clear head & that shows me you can do without them for lengths of time. If you were addicted already, you would be taking them all day long no matter what you pain level was. Just my thoughts... Mary
16 Jan 2012
I am an EMT so the stress of the job is very taxing on me and my back. I just have to make it through till April then I will be able to take FMLA time and have my surgery. We are all taught how to lift and are careful when we do lift heavy equipment/people. I do take extra percautions when I do have those extra pounds to carry.
12 Jan 2012
I would say of the medicines you are taking the tramadol is the most likely to be affecting your mood as it has an antidepressant property to it. If you are taking it irregularly but continuously, this may explain the mood changes. If you can stay on a regular schedule until it is time to wean off the drugs, you'll probably fair better. The diazepam could be affecting your mood also. You haven't mentioned how much of each you take or which ones you take when except that you don't take them on days that you work. Maybe if you could at least take a lower dose on days you work, then the mood problems might resolve.
12 Jan 2012
Laurie is exactly right! if your pain is that bad then you need a schedule and then when you come off these medications it should be with help. I have been a hospice patient and was told if you get better (which I am) then when the time comes you allow someone who knows exactly how to adjust these things and do it in a way that does not cause all of these problems. Pain can really change your entire life the way you are able to cope with people, your eating, sleeping, attitude, overall mood, stress level, I in no way am suggesting that you stop or continue I am just saying for now if you need these meds then you need to be able to live you life in a way that makes you the best you can be, Narcotics are not a walk in the park but neither is being in so much pain I wish you the very best. caringsonbj (Billy)
12 Jan 2012
I don't take the tramadol that often because it doesn't work very well. I take two 5m of Oxycodone 3x-4x a day when I am not at work then when I am at work I only take two before bed so I can sleep. I hate to admit this but if the pain is really I take hydrocodone inbetween if the oxycodone doesn't work that is also 5m too. That is the only way to control the pain and sometimes the moods. It's hard to stay on a normal schedule due to my job. I think otherwise I would take them all the time.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've taken oxycodone in the past for back pain. I don't recall every feeling overwhelmingly tired. I am currently taking hydrocodone for ...
3 answers • 11 Dec 2009
I took tramadol for one day for pain and it didn't work. How long do I have to wait before I can try oxycodone for the pain now?
1 answer • 6 Aug 2010
My boyfriend now for a year has been taking pain medicine because he suffers migranes. I have noticed he is abusing them lately. He even stole ...
4 answers • 3 May 2011
How many hours should you wait before taking your first dose of Tramadol when you were just switched to it from Tylenol/hyrocodone for pain? I took ...
5 answers • 8 Jan 2013
ok I take oxycodone/ Percocet and have for several years, I have never been able to take hydrocodone or loratabs because I have a highly allergic ...
2 answers • 12 Nov 2014